MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305764
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 21x1 rb tw had foreign matter.It was reported by customer that they had a contaminated needle in a sealed package.There is a brown spot by the green cap.There is only one occurrence so far.This was not used on any patient.Rcc received a complaint via phone.Customer states that they have a contaminated needle in a sealed package.There is a brown spot by the green cap.There is only one occurrence so far.Customer has product to return if needed and a picture is attached.This was not used on any patient.Ref number: 305764.Lot number: 4147142.
 
Additional Manufacturer Narrative
The reported issue of foreign matter was confirmed upon inspection of the sample.Analysis of the sample showed brown foreign matter on the hub.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The cause of the brown foreign matter contamination is attributed to sludge build-up resulting from fumes within the oven.Over time, this sludge accumulated on the inner oven surface and eventually dripped onto the eclipse hub surface.The oven fumes are extracted via an exhaust pipe.The exhaust pipe, along with the oven enclosure, was newly replaced in march 2025, and the current pipe has been verified to have no leakages.However, the assembled needle batch was produced in june 2024, prior to the installation of the new exhaust pipe and oven enclosure.

Brand Name
BD NEEDLE ECLIPSE 21X1 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21566574
Report Number2243072-2025-00237
Device Sequence Number4375331
Product Code FMI
UDI-Device Identifier00382903057641
UDI-Public(01)00382903057641(11)240611(17)290531(10)4147142
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305764
Device Lot Number4147142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown